Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 187, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Aug 2, 2020, 9:49 PM EDT for 4 counties in Indiana; Wabash County, Illinois. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 9:49 PM EDT (01:49 UTC)
- Expired
- Aug 3, 2020, 10:01 PM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Petersburg (PTRI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
549
WGUS43 KIND 030150
FLWIND
Flood Warning
National Weather Service Indianapolis IN
949 PM EDT Sun Aug 2 2020
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following waterways in central and
southern Indiana...
White River...
.Heavy rainfall in southern Indiana over the past few days is pushing a portion of the lower White River into flood. Rain gauge-corrected radar estimates for the 72-hour period ending 7 AM Sunday morning indicated 3 to 5 inches of rain fell over a large area from roughly Lawrence County, Illinois to Scott County, Indiana. A small area of east central Daviess into central Martin counties in Indiana saw 7 to possibly more than 9 inches of rain during this time period! Thankfully with drier soil lately the heavy rain is having much less impact than it could of. The river is expected to go into flood tonight, stay below 2 feet above flood stage, and end by late Monday. This will mainly affect agricultural land.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go another way. Keep children away from flooded areas. Recreational and agricultural interests should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and click on rivers and lakes.
ILC185-INC027-051-083-125-030249-
/O.NEW.KIND.FL.W.0187.200803T0149Z-200804T1400Z/
/PTRI3.1.ER.200803T0042Z.200803T1200Z.200804T0200Z.NO/
949 PM EDT Sun Aug 2 2020
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* until Tuesday morning.
* At 8:30 PM Sunday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near 16.8 feet by Monday morning.
It will fall below flood stage by Monday evening.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-030249-
/O.NEW.KIND.FL.W.0188.200803T1000Z-200805T1012Z/
/HAZI3.1.ER.200803T1000Z.200804T0600Z.200804T2212Z.NO/
849 PM CDT Sun Aug 2 2020
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from Monday morning to Wednesday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Forecast...It is forecast to rise above flood stage late tonight,
crest at 17.1 feet late Monday night and then fall below flood
stage by Tuesday afternoon.
* At 17.0 feet...Lowest reading available from the Hazleton Staff
Gage. Since the 1930s the White River has moved from the "old
wellhouse" to several hundred yards from the "old wellhouse". The
river returns to the "old wellhouse" around 17 to 17.5 feet.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$1 follow-up statement
048
WGUS83 KIND 040201
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1001 PM EDT Mon Aug 3 2020
...The Flood Warning is no longer in effect for a portion of the
following waterway in Indiana...
White River...
.The White River at Petersburg in southwestern Indiana fell below flood stage late this afternoon, after a short time slightly above flood stage. The river level will fall for the foreseeable future.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC185-INC027-051-083-125-040231-
/O.CAN.KIND.FL.W.0187.000000T0000Z-200804T1400Z/
/PTRI3.1.ER.200803T2024Z.000000T0000Z.200803T2100Z.NO/
1001 PM EDT Mon Aug 3 2020
The Flood Warning is cancelled for
The White River at Petersburg.
* At 9:30 PM Monday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at Mon 05:00 PM.
* Forecast...It will continue to fall.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
BHHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 2, 7:49 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 2, 7:49 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Indianapolis IN 749 PM EDT Sun Aug 2 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 240 PM EDT Sun Aug 2 2020 A cold front will move east across central Indiana on Monday and an upper wave will pass through on Tuesday. After that, high pressure will build in and bring an end to the threat of showers and thunderstorms for the remainder of the work week. The weekend will see a return to seasonable temperatures and a chance of thunderstorms as a warm front approaches from the southwest. && .NEAR TERM /Rest of this Afternoon and Tonight/... Issued at 240 PM EDT Sun Aug 2 2020 Radar trends and High Resolution Rapid Refresh support isolated to scattered convection tonight in advance of a weak approaching cold front and broad upper trough. LAPS data and instability progs were showing enough instability for thunderstorm potential with CAPES to to 1500 J/KG through sunset and then down to 500 J/KG overnight. Regarding the potential for more heavy rain: Precipitable water amounts are well down from earlier in the weekend to around 1.5 inches, and storm motion will be west and southwest near 20 mph. So, with moisture not as impressive, low expected coverage and storms expected to move along, widespread heavy rain and or flooding should not be an issue. Late afternoon dew points in the lower and middle 60s and the blend support overnight lows near those numbers. && .SHORT TERM /Monday through Wednesday/... Issued at 240 PM EDT Sun Aug 2 2020 Models continue to suggest the cold front will move across central Indiana on Monday and the broad upper trough will follow late Tuesday. The cold front will interact with plenty of moisture and instability for widespread convection Monday. There could be a few linger storms Monday evening and perhaps scattered activity with the trough on Tuesday. Otherwise, surface high pressure will move in and bring dry weather to the area by Tuesday night. Northerly low level winds will bring in well below normal temperatures to the area per the National blend. Look for afternoon highs in the 70s and overnight lows as cool as the lower 50s early Wednesday. && .LONG TERM /Wednesday Night through Sunday/... Issued at 234 PM EDT Sun Aug 2 2020 Expect a quiet and very pleasant stretch of weather through the end of the week before temperatures and humidity levels bump back up by the weekend with the approach of an upper level ridge. Strong high pressure with the departing upper level trough off to the east but still nearby will maintain dry and at least by early August standards...fantastic weather with temperatures peaking in the upper 70s and lower 80s with low humidity through the end of the work week. Lows will drop into the lower and mid 50s Wednesday night before recovering back into the 60s. The expansion of an upper ridge towards the region this weekend combined with return flow on the back side of the surface high will enable temperatures to return to near normal levels along with a noticeable bump in humidity. Expect highs back in the mid 80s by Saturday and Sunday. A series of subtle waves riding around the periphery of the ridge supports scattered convection over the weekend and will carry low chance pops in line with NBM guidance. && .AVIATION /Discussion for the 03/00Z TAF Issuance/... Issued at 737 PM EDT Sun Aug 2 2020 Scattered rain showers continue to drift across central Indiana, but thunderstorm potential remains too low for mention in TAFs. Conditions will generally be at VFR levels through tonight. However, MVFR could return tomorrow morning and afternoon along with a higher threat for showers and thunderstorms as an upper wave traverses the area. Meanwhile, winds will generally be light and variable. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....Ryan AVIATION...TDUD
Hazardous weather outlook, Aug 2, 6:44 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 644 PM EDT Sun Aug 2 2020 INZ021-028>031-035>049-051>057-060>065-067>072-032245- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 644 PM EDT Sun Aug 2 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible. Hazards: Lightning and gusty winds from thunderstorms. Timing: Through the night. Discussion: A weak cold front will move in from the west Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Periodic chances for showers and thunderstorms will exist at times through Monday and Tuesday. Severe storms are not expected at this time. Cloud to ground lightning is possible in and near any thunderstorms. Discussion: An upper level weather disturbance will push across Indiana through Monday Night, bringing periodic chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:49 PM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Aug 3, 3:26 PM EDT | Areal Flood Advisory | IND | Sullivan | 3 hr |
| Aug 3, 6:00 PM EDT | Special Weather Statement | IND | Jennings | 45 min |
Nearby
River Flood Warnings in Indiana, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.